But whether that's good or bad isn't yet clear
by copier on Wed Apr 27, 2011 01:57 PM
I want to know if anyone else is experiencing side effects from Arimidex after nearly 5 years? My side effects include all the normal aches and pains in muscles and joints but my cholestoral is high now and blood prssure,, I am having shortness of breath, weakness in my hip and severe low back pain. I have been checked out by my PCP and nothing seems to show on x-rays. Also, I have developed cateracs and have had to have them removed. I was perfectly healthy going into the cancer treatment and now I am falling apart. My Oncologist suggested if the side effects did not show up early in my treatment that they were not related to Arimidex. I think they develope over time, especially the cateracs and the shortness of breath. Any feed back for me?
by mom12321 on Wed Apr 27, 2011 11:48 PM
I have been on Arimidex for two years. When I first started it, I had to go off of it for a month due to terrible hand joint pain. I started it again and the hand pain was gone. After a year, I had terrible pains in my joints, especially my feet. I was also taking 1000mg calcium. I had to stop the calcium due to some surgery and I noticed the foot pain subsided. I then took only 500 mg of calcium a day and the pain subsided for about 6 months and has recently started in again. I have had shortness of breath for 3 months and have had CT scans which will be repeated to make sure disease is not causing the shortness of breath. I also developed a long ridge (front to back) on the top of my head. Don't know if this is helpful but I agree that side effects can and do develop over time. If I knew Arimidex was definitely better than Tamoxiphen in keeping the breast cancer away, I could deal with the joint pain!
by Marep on Thu Apr 28, 2011 12:06 AM
I have been on arimidex since 2002 (8 years). I will be on it forever. I thought long and hard about your question. I still have side effects from Arimidex. Lately, I have more hot flashes than I did before (isn't that odd)! I think the aches and pains dissipated somewhat although I find if I exercise I am better off than if I do not. I have a constant lower back pain on the right side especially when I sleep. My cholesterol is higher than it was but my PCP isn't worried since I have a high amount of good cholesterol from exercising. BTW, I eat very healthy foods and am 56 so cholesterol is from Arimidex. My bone density keeps going down but last year I started light weights and for the first time in about 4 years it is level (I get it checked every year DEXA). I had a real lack of vitamin D last year so that was a problem for calcium. I took some high potency vit. D pills last year for a month to get that jump started so calcium would increase. I DON't have cataracts or shortness of breath so I can't help you with that part. I DO think different side effects happen over time. I feel better than I did when I was in year 5...I think that was a hard year for me. Hope that helps. I think it is better than stopping Arimidex since I am not sure I would be alive today without it. (oh, i have sharp pains like needles sticking into me from time to time and that has been off and on for all 8 years....hum). lots of side effects...too numerous to mention...but not too many to call it quits. hope that helps.....
by Marep on Thu Apr 28, 2011 12:10 AM
I do think (based on my 8 years on it) that Arimidex is definitely better than tamox. We don't have to worry about heart issues or some other more serious side effects. I have also had terrible hand joint pain. I find keeping my hands moving is better than if i don't. Same think with joint pain. My feet are always pins and needles and hurt if I am on them all day. I don't have the shortness of breath...hope I don't get that side effect...
by deezin on Thu Apr 28, 2011 12:25 AM
I started Arimidex Oct. 2010 and had many side effects . The joint pain was the worse there were times I could not get out of bed. I do have Fibromyalgia and it was intensified. I also ended up in the hospital due to breathing problems and diagnosed me with pnuemonia never thought it could be a side effect of Arimidex. I am 7yrs. post menopausal and started spotting so I was taken off Arimidex and had to go for a hysteroscopy (no cancer YEAH) better safe than sorry, so it was a side effect of Arimidex. All this happened after only taking Arimidex for 5 months. I go see Oncologists in 2 wks to see what and if I will take another medication.
by Rainyid on Thu Apr 28, 2011 12:39 AM
I could write a book about my side effects from the Arimidex.... I have four different Autoimmune diseases now and they are all caused from the Arimidex.... My Arthritis doctor told me that all of these were brought on by the Arimidex... I took the Arimidex for only six months, in that time I was almost in a wheel chair... My cancer doctor tried to tell me that I had no choice but to take it, I told him that I would take my chance with the cancer, the Arimidex was making me a cripple.... My hands and feet hurt so bad in the mornings that I could hardly get out of bed... My hands were like claws every morning.... I hurt so bad.... I cannot believe that it is still on the market... All it does is make someone rich.... I took the Tomoxifin for a few years and just a few minor side effects... I quit the Arimidex four years ago and problems are still coming on from that killer drug.... I hope that you are doing better....
by twiceblessed2 on Thu Apr 28, 2011 02:33 AM
I have been taking Arimidex for six years, and have had no side effects. I have had cataracts removed from both eyes, but have no reason to think it has to do with the med. My age is 61. I refused to stop taking Arimidex after the normal five-year treatment because I am convinced that my breast cancer will return if I stop. My bone density test is good. If it goes down, maybe I will consider going off of it. I take Calcium 500 with D3 twice daily plus extra D3 daily. I am surprised that so many people have a problem with the Arimidex, maybe I am the exception.
by mlbieds on Thu Apr 28, 2011 05:08 AM
Hmmm, some pretty interesting replies, but I am wondering why people are on Arimidex for over five years? One person said they would be on it the rest of their life...another for eight years. I've been counting the days until my five years are up so I can quit it. I started out of Tamoxifen, but then broke my leg in a fall and developed a blood clot. The Onco said Tamoxifen can cause blood clots, so he switched me over to Arimidex. There are days I feel 80 years old (I'm 54), and can relate to the people who say they can hardly get out of bed. I have to get up and move if I sit in a chair for more than 30 minutes or I can hardly walk the first ten feet or so. All this since I started Arimidex (about 1.5 years ago). However, cholesterol and BP are just fine. So my question is: why are some people on this drug longer than five years? I see my Onco next week, so maybe this will be something I want to discuss with him, but I always thought I only had to go the five years (started April 2008). I also have shortness of breath, but am severely anemic (still working on that one), so not sure if it is the drug or anemia.
by darrae on Thu Apr 28, 2011 09:36 PM
by PattiA on Thu Apr 28, 2011 09:53 PM
I dont know about arimidex side effects, but I had breast cancer at 28. I was very pre-menopausal and was put on tamoxifen for two years the side effects were awful. My monthly cycles were vicious to the point of hemmoraging and emergency hysterectomy.
I am not sure any of these are worth the side effects, I am now 46 and have stage 3 colon cancer. Undergoing folfox chemo for next six months, cant help but wonder if this is a remnant of breast cancer, both cancers on the right side of .my body.
Best of luck to all of us fighting
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.